Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Matrix representations of nonlinear equation iterations—Application to parallel computation
HTML articles powered by AMS MathViewer

by John R. Rice PDF
Math. Comp. 25 (1971), 639-647 Request permission


A matrix representation of iterative methods is presented which includes almost all those based on polynomial methods. A simple lemma and corollaries are established which show that the order of convergence of the iteration is the spectral radius of the matrix representation. A number of old and new methods, particularly those adapted to parallel computation, are analyzed using this representation.
    A. Feldstein & R. M. Firestone, “A study of Ostrowski efficiency for composite iteration algorithms,” Proc. Nat. Conf. Assoc. Comp. Mach., 1969, pp. 147-155.
  • W. L. Miranker, Parallel methods for approximating the root of a function, IBM J. Res. Develop. 13 (1969), 297–301. MR 239752, DOI 10.1147/rd.133.0297
  • G. S. Shedler, Parallel numerical methods for the solution of equations, Comm. ACM 10 (1967), 286–291. MR 0240976, DOI 10.1145/363282.363301
  • SIGNUM Newsletter, v. 2, 1967, no. 3.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65H05
  • Retrieve articles in all journals with MSC: 65H05
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Math. Comp. 25 (1971), 639-647
  • MSC: Primary 65H05
  • DOI:
  • MathSciNet review: 0303714